Posted by: Clint | 2012-09-18

Antihistamines vs immunosuppressant

I''ve had an issue with not being able to eat regularly and therefore can''t gain weight either. I was diagnosed with crohns disease by default because they ran out of tests and eventhough it wasn''t conclusive, they went with it anyway.

The treatment I was on was an imunosuppressant which had absoluely no effect. I was put on a diet together with the medication but things didn''t get better. After the treatment failed it was assumed that I was depressed and given antipsychotics and I abandoned the treatment.

I recently woke with a sever rash that covered my whole body(probably not related) and the only treatment I had were allergex tablets that I use for bee stings when bee keeping. I took 2 tablets 3 times a day for the rash which did little to help but the flatulence and bloating improved significantly.

What is the difference between the antihistamine and imunosuppressant and is there any reason the antihistamine would be more effective?

The dosage I''m taking presently is 2 tablets 3 times a day coming to 6 tablets per day.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Immunosuppressants suppresses the body's natural immune response and in disease forms where the body is attacking itself, immunosuppressants work by lessening the attack by the body. Antihistamines suppresses the body's histamine response to allergens. It is possible that whatever you are experiencing is due to an allergic reaction. I suggest that you consult a gastroenterologist for a colonoscopy and inform him/her about the efficacy that antihistamines have. You can also consult an allergy specialist to have a closer look.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.